MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 12F GUIDEWIRE J-TUBE; FEEDING DEVICE

BARD ACCESS SYSTEMS 12F GUIDEWIRE J-TUBE; FEEDING DEVICE
Model Number 000734
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical images or medical records have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The return of the device is pending to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that approximately one week post guide wire implant, the tubing at the distal junction allegedly started to leak which continued for approximately three weeks causing inaccurate enteral feedings.It was further reported that the guide wire was changed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: one jejunal/gastric decompression catheter 12f guidewire was returned for evaluation.Functional and gross visual evaluations were performed.The investigation is confirmed for partial break/leak in the catheter as a leak was observed around the base of junction when the suction port was infused.Microscopic evaluation showed a crack on the catheter surface near the junction of the catheter and the adapter.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
12F GUIDEWIRE J-TUBE
Common Device Name
FEEDING DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7871677
Report Number3006260740-2018-02430
Device Sequence Number19454968
Product Code KNT
UDI-Device Identifier00801741051685
UDI-Public(01)00801741051685
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K946249
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000734
Device Catalogue Number000734
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1